MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER INTRAVASCULAR THERAPE
Model Number IPN036230
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the catheter does not slide over the swg.Clinical consequences: no clinical consequences.The complaint was originally non-reportable, returned device was reviewed and the complaint was changed to swg / catheter.Resistance - swg separated which is reportable.Mdr aware date was 02jan2024.
 
Event or Problem Description
It was reported that "the catheter does not slide over the swg.Clinical consequences: no clinical consequences.The complaint was originally non-reportable, returned device was reviewed and the complaint was changed to swg / catheter resistance - swg separated which is reportable.Mdr aware date was 02jan2024.
 
Additional Manufacturer Narrative
(b)(4).The report of separated guide wire was confirmed through complaint investigation of the returned sample.The customer returned one guide wire for analysis.Signs-of-use in the form of biological material was observed on the sample.The catheter involved with this complaint was not returned.Visual analysis revealed that the guide wire was unravelled from the proximal end.Microscopic examination confirmed the damage.It was noted that the coil wire was separated.The separated portion of the coil wire (includes proximal weld) was not returned for analysis.Further analysis of the finished good reported by the customer revealed that this only contains a guide wire component.No catheter is packaged within this reported finished good.Therefore, it could not be determined if the complaint involves an arrow catheter.The kink on the guide wire measured 329mm via calibrated ruler from the distal weld.The guide wire length from the distal weld to the point of separation on the core wire measured 663mm via calibrated ruler, which was not within the specification limits of 679mm-687mm per the guide wire product drawing.This indicated that between 16mm-24mm of the core wire was separated and not returned for analysis.The guide wire outer diameter measured 0.850mm via calibrated caliper, which was within the specification limits of 0.838mm-0.877mm per the guide wire product drawing.Functional testing was not required for this complaint investigation as the catheter involved with this complaint was not returned for analysis.It is also unknown if the catheter involved was an arrow product.A manual tug test confirmed that the distal weld is secure and intact.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire as this can lead to vessel perforation, bleeding, or component damage".A device history record review was performed based on sales history, and no relevant findings were identified.Additional ly, arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on the available information, the root cause could not be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18434925
Report Number9680794-2024-00009
Device Sequence Number20606105
Product Code FOZ
UDI-Device Identifier10801902122534
UDI-Public10801902122534
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN036230
Device Catalogue NumberAW-14735
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown